# SDR AALA201807129025

- Difficulty date: July 11, 2018
- Submitted: July 12, 2018
- Operation: Air carrier
- Aircraft: N590AA
- Make and model: Doug MD 83
- Aircraft serial: 53253
- Aircraft time: 81,400 hours, 37,104 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Cover
- Condition: Dislodged
- Location: Ac Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, H, A

## Discrepancy

AIRCRAFT WAS GROUNDED. CLE-DFW DIVERTED TO CMH ACCOUNT SMOKE/ODOR IN COCKPIT. EMERGENCY DECLARED. FLIGHT LANDED WITHOUT INCIDENT. SMOKE AND EXCESSIVE HEAT REPORTED IN CABIN BY F/A. SMOKE WAS REPORTED TO BE MUSTY OR ELECTRICAL SMELLING, VERY THICK AND GRAY IN ALL OF CABIN. F/O SMELLED SOME SMOKE IN COCKPIT. SUSPECTED RIGHT PACK AND OVERHEAT. SELECTED COOLER TEMP WITH NO RESPONSE OF CONTROL VALVES. DECLARED EMERGENCY WITH EMERGENCY DESCENT. TRIED TO CONTROL PACK WITH AUTO CONTROL. NO EFFECT, SWITCHED TO MANUAL CONTROL AND VALVES MOVED COOLER POSITION WITH LITTLE EFFECT. CREW TURNED OFF RIGHT PACK IN DESCENT. SMOKE AND FUMES TOOK 7-10 MINUTES TO DISSIPATE. LANDED NORMALLY AT 122,000 IN CMH. NO INDICATIONS OF HOT SPOTS REPORTED BY ARF EXTERNALLY OR IN CABIN AFTER ARRIVAL AT GATE. ACCOMPLISHED MCM 05-96-70, LT PACK HEAT EXCHANGER CLEAN OUT PORT DIVERTER VALVE COVER FOUND DISLODGED, REINSTALLED THE SAME, SECURED EMERGENCY LIGHT WIRES IN TAIL CONE, RAN PACKS AT VARIABLE SETTING. ALL OPERATIONS CHECK SATISFACTORY AT THIS TIME. ACCOMPLISHED OVERWEIGHT LANDING INSPECTION WITH NO FINDINGS PER AMM 05-51-04.
